Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 150, NWS Bismarck, ND

July 16, 2016Burleigh County, Kidder County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2016, 2:02 PM CDT for Burleigh County, Kidder County, Stutsman County, North Dakota. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2016, 2:02 PM CDT (19:02 UTC)
Expired
Jul 16, 2016, 3:00 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burleigh County, ND, Kidder County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 2:30 PM CDTTSTM WND DMG2 N Dawson, NDDOCK ON LAKE 5 PICKED UP AND SLAMMED AGAINST A CABIN DOWNSTREAM. TIME ESTIMATED FROM RADAR.
Jul 16, 2:40 PM CDTTSTM WND GST 604 Nne Dawson, NDPEA SIZE HAIL ALONG WITH ESTIMATED WINDS GUSTING TO 60 MPH.
Jul 16, 2:40 PM CDTTSTM WND GST 605 Nne Dawson, NDPEA SIZE HAIL ALONG WITH ESTIMATED WINDS GUSTING TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 1:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS53 KBIS 161902
SVRBIS
NDC015-043-093-162000-
/O.NEW.KBIS.SV.W.0150.160716T1902Z-160716T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
202 PM CDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  EAST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 300 PM CDT

* AT 159 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF HURDSFIELD TO 8 MILES NORTHEAST OF
  STERLING...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTER REPORTS QUARTER SIZE HAIL AND
           WIND GUSTS TO 60 MPH NEAR ARENA AT 140 PM. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STEELE...MEDINA...TAPPEN...TUTTLE...LAKE ISABEL...DRISCOLL...
  EDMUNDS...CRYSTAL SPRINGS...LAKE WILLIAMS...
  CHASE LAKE AND HORSEHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4668 9935 4680 10028 4733 9990 4732 9889
TIME...MOT...LOC 1859Z 270DEG 29KT 4731 9985 4689 10016 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
2 follow-up statements
952 
WWUS53 KBIS 161923
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
223 PM CDT SAT JUL 16 2016

NDC015-161931-
/O.CAN.KBIS.SV.W.0150.000000T0000Z-160716T2000Z/
BURLEIGH ND-
223 PM CDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BURLEIGH COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4668 9935 4677 10008 4698 10007 4698 10011
      4703 10012 4733 9990 4732 9889
TIME...MOT...LOC 1921Z 270DEG 29KT 4731 9963 4689 9994 

$$

NDC043-093-162000-
/O.CON.KBIS.SV.W.0150.000000T0000Z-160716T2000Z/
KIDDER ND-STUTSMAN ND-
223 PM CDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR KIDDER AND WESTERN STUTSMAN COUNTIES...

AT 221 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF ROBINSON TO NEAR STEELE...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STEELE...MEDINA...TAPPEN...TUTTLE...PETTIBONE...LAKE ISABEL...
CRYSTAL SPRINGS...LAKE WILLIAMS...CHASE LAKE AND HORSEHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR A LAKE IN THE WARNED AREA...GET AWAY FROM THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW!  DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4668 9935 4677 10008 4698 10007 4698 10011
      4703 10012 4733 9990 4732 9889
TIME...MOT...LOC 1921Z 270DEG 29KT 4731 9963 4689 9994 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
692 
WWUS53 KBIS 161943
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT SAT JUL 16 2016

NDC043-093-162000-
/O.CON.KBIS.SV.W.0150.000000T0000Z-160716T2000Z/
KIDDER ND-STUTSMAN ND-
243 PM CDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL KIDDER AND WESTERN STUTSMAN COUNTIES...

AT 241 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF WOODWORTH TO NEAR DAWSON...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 240 PM WIND GUSTS TO 60 MPH
         REPORTED 5 MILES NORTHWEST OF TAPPEN. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEDINA...TAPPEN...PETTIBONE...WOODWORTH...ROBINSON...LAKE ISABEL...
CRYSTAL SPRINGS...LAKE WILLIAMS...CHASE LAKE AND HORSEHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR A LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4668 9935 4683 10006 4699 10007 4710 9986
      4725 9964 4721 9897
TIME...MOT...LOC 1941Z 270DEG 29KT 4731 9940 4689 9971 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:23 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 16, 1:23 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
123 PM CDT SAT JUL 16 2016

.UPDATE...
Issued at 122 PM CDT Sat Jul 16 2016

Update to issue Severe Thunderstorm Watch 390 until 7 pm CDT.

UPDATE Issued at 1249 PM CDT Sat Jul 16 2016

Quick update for observed radar trends through 1715 UTC, blended
to the 13-15 UTC HRRR/HRRRX. See SPC Mesoscale Discussion #1297
for details.

UPDATE Issued at 834 AM CDT Sat Jul 16 2016

The 09-12Z HRRR/HRRRX continue to support a potential increase in
convection across south central North Dakota by 17-18Z along the
inverted surface trough. Surface dewpoints are forecast to rise
into the lower to mid 60s leading to ML CAPE values around 2000
j/kg south central, within an environment characterized by deep
layer shear of 30-40 kts. Thus, supercells are possible with all
severe threats possible, including the potential of a tornado or
two given low LCLs and 0-1 km shear around 15-20kts. The 00Z SSEO
does has a 20 percent neighborhood probability of UH greater than
100 m2/s2 south central today, which would signal the potential
for a more organized severe weather event per local studies.

UPDATE Issued at 614 AM CDT Sat Jul 16 2016

No changes required for this update.

&&

.SHORT TERM...(Today and tonight)
Issued at 355 AM CDT Sat Jul 16 2016

Current surface analysis places low over north central Wyoming
while high remains over the midwest into the Great Lakes region.
Upper level analysis places Fujiwhara lows near northern Hudson
Bay while a compact low pushes along the international border near
the continental divide. Weak ridge remains over the area with
vigorous short wave pushing into western North Dakota from
Montana. This continues to produce a broad area of showers and
thunderstorms.

For today...morning showers/storms will continue to push to the
east-northeast this morning as suggested by latest high-res
guidance. With limited instability and shear to work with, storms
should remain on the tame side.

Later in the day is when the storms could get more interesting.
Upper low continues to slowly track to the east while the next
potent short wave ejects and gets wrapped into broad cyclonic flow
to the southeast of aforementioned Hudson Bay system. This will
result in the next round of showers and thunderstorms. Strongest
instability is expected to remain over South Dakota, though models
continue to show an area of ~2 kj/kg cape developing over southern
portions of the area. Still some question on how far north this
will develop with the fly in the ointment being the effect the
morning convection will have on this along with lingering cloud
cover and cooler temperatures to the north of a warm front. With
that said, the potential for severe weather remains, especially
given the increasing deep layer shear through the day into the
evening (50kt+ 0-6km bulk). Showers/storms will work towards the
east overnight.

.LONG TERM...(Sunday through Friday)
Issued at 355 AM CDT Sat Jul 16 2016

Chances for showers/thunderstorms will linger mainly over northern
locations where broad cyclonic flow remains to the southwest of
Hudson Bay system. Some additional showers/storms will be
possible in the evening over the southwest as another short wave
sneaks through the flow. Limited instability should keep storms on
the tame side.

Broad ridge builds into the area to start the upcoming work week
with a warming trend developing. Expect well above average
temperatures throughout the area by mid-week. Occasional weak
disturbances moving through the ridge will bring low chances for
thunderstorms to portions of the area from time to time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 122 PM CDT Sat Jul 16 2016

Showers and thunderstorms are likely across western and central
North Dakota today. Some storms may be severe across southern
North Dakota today with large hail, damaging winds and LIFR
conditions. KBIS and KJMS are at most risk to be impacted by
severe storms. MVFR/IFR fog and stratus are possible at KBIS and
KJMS late tonight into Sunday morning.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...AYD
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Jul 16, 12:48 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1248 PM CDT SAT JUL 16 2016

NDZ018>020-031>037-040>048-050-051-171800-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1248 PM CDT SAT JUL 16 2016 /1148 AM MDT SAT JUL 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE DAY INTO THE
EVENING. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND EVENING. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND A
TORNADO OR TWO MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR DAILY LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER
VARIOUS PARTS OF THE AREA THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NDZ001>005-009>013-017-021>023-025-171800-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1248 PM CDT SAT JUL 16 2016 /1148 AM MDT SAT JUL 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS CONTINUE THROUGH TODAY INTO TONIGHT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS EVENING WITH
LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR DAILY LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER
VARIOUS PARTS OF THE AREA THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

In the hours before

Local storm report, Jul 16, 12:04 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1204 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             3 NE CROSS RANCH STATE  47.24N 100.96W
07/16/2016  E0.88 INCH       MCLEAN             ND   PUBLIC

            MOSTLY PEA SIZED HAIL AND GROUND WAS NEARLY
            COVERED IN HAIL.

&&

MM
Local storm report, Jul 16, 12:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             3 ENE SANGER            47.20N 100.95W
07/16/2016  E1.00 INCH       MCLEAN             ND   PUBLIC

            .

&&

MM
Local storm report, Jul 16, 1:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
120 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             2 SW BALDWIN            47.00N 100.78W
07/16/2016  M1.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

            ALSO 60 MPH ESTIMATED WINDS.

&&

ZH
Local storm report, Jul 16, 1:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
133 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             8 NW MENOKEN            46.90N 100.65W
07/16/2016  M0.50 INCH       BURLEIGH           ND   TRAINED SPOTTER

            ONE HALF INCH DIAMETER HAIL.

&&

KS
Local storm report, Jul 16, 1:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
140 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     WING                    47.14N 100.28W
07/16/2016  E60 MPH          BURLEIGH           ND   PUBLIC

            ALSO PEA SIZE HAIL WITH HEAVY RAIN.

&&

ZH
Local storm report, Jul 16, 1:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 NE ARENA              47.14N 100.14W
07/16/2016  U1.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

            MOSTLY DIME SIZE HAIL WITH A FEW QUARTERS.
            LASTED 5 MINUTES... ESTIMATED 60 MPH GUSTS.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:42 AM CDTSpecial Weather StatementBISGrant48 min
Jul 16, 9:12 AM CDTSevere Thunderstorm WarningBISGrant, Morton29 min
Jul 16, 10:15 AM CDTSpecial Weather StatementBISMcLean, Mercer30 min
Jul 16, 10:42 AM CDTSpecial Weather StatementBISMcLean, Oliver48 min
Jul 16, 11:21 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver, Sheridan39 min
Jul 16, 11:59 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Sheridan61 min
Jul 16, 12:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver41 min
Jul 16, 1:21 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder54 min
Jul 16, 2:56 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman49 min
Jul 16, 3:14 PM CDTSevere Thunderstorm WarningBISGrant, Sioux61 min
Jul 16, 3:44 PM CDTSpecial Weather StatementBISStutsman46 min
Jul 16, 4:02 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder58 min
Jul 16, 4:15 PM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux43 min
Jul 16, 4:28 PM CDTSpecial Weather StatementBISStutsman32 min
Jul 16, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan62 min
Jul 16, 5:26 PM CDTSpecial Weather StatementBISFoster34 min
Jul 16, 6:02 PM CDTSpecial Weather StatementBISFoster43 min
Jul 16, 6:38 PM CDTSevere Thunderstorm WarningBISLaMoure29 min
Jul 16, 6:42 PM CDTSpecial Weather StatementBISFoster48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.